Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 81, NWS Tallahassee, FL

September 23, 200812 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 23, 2008, 10:34 AM CDT for 12 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2008, 10:34 AM CDT (15:34 UTC)
Expired
Sep 23, 2008, 5:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 231534
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT TUE SEP 23 2008

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND 
FLORIDA BIG BEND...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE AND INLAND PORTIONS OF THE WESTERN FLORIDA BIG
BEND...

.DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY INTO THE REGION
THIS AFTERNOON AND WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. THIS
DRIER AIR HAS ARRIVED A BIT EARLIER THAN EXPECTED AND HAS PROMPTED
THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON ACROSS A
LARGE PORTION OF THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE. ON WEDNESDAY...THE RELATIVE HUMIDITY MAY DIP LOW ENOUGH
ONCE AGAIN TO PRODUCE RED FLAG CONDITIONS OVER PORTIONS OF THIS
SAME REGION. ALABAMA AND GEORGIA RED FLAG CRITERIA ARE NOT
EXPECTED TO BE MET THIS WEEK.

FLZ007-009>011-013-016-017-026-232015-
/O.NEW.KTAE.FW.W.0081.080923T1534Z-080923T2200Z/
/O.CON.KTAE.FW.A.0069.080924T1800Z-080924T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
LIBERTY-
1134 AM EDT TUE SEP 23 2008 /1034 AM CDT TUE SEP 23 2008/

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH
DISPERSION INDICES ABOVE 75. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

FLZ012-018-019-027-028-232015-
/O.NEW.KTAE.FW.W.0081.080923T1534Z-080923T2200Z/
BAY-JEFFERSON-MADISON-WAKULLA-TAYLOR-
1134 AM EDT TUE SEP 23 2008 /1034 AM CDT TUE SEP 23 2008/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH
DISPERSION INDICES ABOVE 75. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
1 follow-up statement
000 
WWUS82 KTAE 231814
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT TUE SEP 23 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 5 PM CDT
WEDNESDAY FOR ALL OF SOUTHEAST ALABAMA...

.DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY INTO THE
REGION...AND WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. ON
WEDNESDAY...THE RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 30
PERCENT FOR AN EXTENDED PERIOD OF TIME ALONG WITH GUSTY NORTHEAST
WINDS TO PRODUCE RED FLAG CONDITIONS OVER MUCH OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND...AS WELL AS SOUTHEAST
ALABAMA. CONDITIONS ARE EXPECTED TO REMAIN QUITE DRY ON
THURSDAY...ALTHOUGH WINDS WILL BE DECREASING. FIRE WEATHER WATCHES
MAY BECOME NECESSARY OVER PORTIONS OF THE AREA FOR THURSDAY
AFTERNOON.

FLZ007-009>011-013-016-017-026-240215-
/O.UPG.KTAE.FW.A.0069.080924T1800Z-080924T2300Z/
/O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-080923T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
LIBERTY-
214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON...
...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM
CDT/ THIS AFTERNOON DUE TO ONGOING LOW RELATIVE HUMIDITY COMBINED
WITH HIGH DISPERSION INDICES ABOVE 75.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY DUE ON EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ012-018-019-027-028-240215-
/O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-080923T2200Z/
BAY-JEFFERSON-MADISON-WAKULLA-TAYLOR-
214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON...
...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON DUE TO ONGOING LOW RELATIVE HUMIDITY COMBINED WITH
HIGH DISPERSION INDICES ABOVE 75.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ014-015-029-034-240215-
/O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/
GULF-FRANKLIN-LAFAYETTE-DIXIE-
214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY DUE TO EXPECTED LONG DURATIONS OF LOW 
RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

ALZ065>069-240215-
/O.NEW.KTAE.FW.W.0082.080924T1700Z-080924T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
114 PM CDT TUE SEP 23 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY DUE
TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH
SUSTAINED 20 FOOT WINDS GREATER THAN 10 MPH AND KBDI VALUES OVER 
500.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 23, 7:55 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 23, 7:55 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 AM EDT TUE SEP 23 2008

.DISCUSSION...ALL OF THE REMAINING MOISTURE FROM THE SHORTWAVE TROF
RESPONSIBLE FOR MONDAY AFTERNOONS SHOWERS HAS NOW PUSHED WELL EAST
OF THE CWA THIS MORNING...WITH CLEAR SKIES AND SFC HIGH PRESSURE
FIRMLY IN CONTROL TO OUR NORTH. UNDER PLENTY OF SUNSHINE THIS
AFTERNOON...TEMPS SHOULD RESPOND QUITE WELL...WITH HIGHS REACHING
THE MID TO UPPER 80S ACROSS THE REGION...AND WOULD NOT BE SURPRISED
TO SEE A FEW 90 DEGREE MAXES BEFORE THE DAY IS THROUGH. OVER THE
COASTAL WATERS...THE FCST IS WELL ON TRACK WITH THE FAIRLY TIGHT
PRESSURE GRADIENT SUPPORTING SCEC CONDITIONS.

&&

.AVIATION...NO CONCERNS THROUGH THE PERIOD WITH MOSTLY CLEAR SKIES
AND LIGHT TO MODERATE NE WINDS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
     HOLMES...INLAND WALTON...JACKSON...LEON...LIBERTY...
     WASHINGTON.

GM...NONE.
&&

GOULD/MROCZKA
Hazardous weather outlook, Sep 23, 4:21 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 AM EDT TUE SEP 23 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-241000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
521 AM EDT TUE SEP 23 2008 /421 AM CDT TUE SEP 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY OVER THE EXTREME
SOUTHEAST FLORIDA BIG BEND. WINDS OVER THE GULF COASTAL WATERS
WILL BE IN THE 15 TO 20 KNOT RANGE TODAY AND INCREASE TO 20 KNOTS
LATER TONIGHT. MARINERS SHOULD EXERCISE CAUTION IF OPERATING SMALL
CRAFT TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A DRIER AIRMASS WILL MOVE OVER THE AREA TODAY WITH MODERATE
NORTHEASTERLY WINDS PREVAILING INTO THE WEEKEND. THE MAIN WEATHER
HAZARD WILL CONTINUE TO BE ELEVATED WINDS AND SEAS OVER THE GULF
COASTAL WATERS. A PERIOD OF ADVISORY CONDITIONS IS POSSIBLE
THROUGH THURSDAY. WINDS SHOULD SUBSIDE A BIT TOWARDS THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:40 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more11 hr
Sep 23, 9:48 AM CDTSmall Craft AdvisoryTAE33 hr
Sep 23, 1:14 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more30 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.